Texas, 2006

Tornado in Texas, July 4, 2006

July 4, 2006 · NWS CRP · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 4, 10:28 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 4, 10:28 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1128 AM CDT TUE JUL 4 2006

.UPDATE...LARGE OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION
ACROSS DEEP SOUTH TEXAS SWEPT THROUGH THE REGION THIS MORNING AND
IS LOCATED ACROSS SE TEXAS. SUBSIDENCE IN THE WAKE OF THE BOUNDARY HAS
CLEARED CONVECTION FROM THE REGION...BUT THIS WILL ONLY BE TEMPORARYRY
AS MID AND HIGH CLOUDS HAVE REALLY CLEARED ACROSS THE REGION AND
THEREFORE EXPECT TO SEE GOOD HEATING ACROSS THE AREA WITH ABUNDANT
SUNSHINE INTO THE AFTN HOURS. SO FIRST ORDER OF BUSINESS WAS TO
DECREASE CLOUD COVER AND INCREASE HIGH TEMPS ACROSS THE BOARD WITH
HIGHS LIKELY REACHING THE MID 90S ACROSS MUCH OF THE RIO GRANDE
PLAINS...W/ LOWER 90S ACROSS THE COASTAL PLAINS...AND 80S CONFINED
TO COASTAL AREAS. THERE IS A WEAK SFC TROUGH ACROSS THE REGION
PROVIDING MODEST CONVERGENCE AND WITH HEATING THE SEA BREEZE
SHOULD DEVELOP...ENHANCING CONVERGENCE FURTHER. PWS DECREASE BUT
REMAIN NEAR 2 INCHES TODAY. GIVEN THIS...STILL EXPECT SCT
CONVECTION TO FORM LATER THIS AFTERNOON (MUCH LATER THAN PAST FEW
DAYS)...AND CONTINUING INTO THE EVENING. THE BEST HEATING AND
INSTABILITY WILL OCCUR ACROSS INLAND AREAS. ALSO W/ THE SEA BREEZE
AND WEAK TROUGH BEING THE MAIN TRIGGER...EXPECT BEST CONVERGENCE OCCUR
OVER AREAS JUST INLAND ACROSS THE COASTAL PLAINS AND WRN RIO GRANDE
PLAINS. SO WILL SHOW AT LEAST SCT POPS ALL AREAS W/ LIKELY POPS
AND HIGHEST QPF FOCUSING JUST INLAND ALONG AND JUST WEST OF
HIGHWAY 77. EXPECT CONVECTION AND HEAVIER RAIN TO SHIFT INLAND IN
THE EVENING. GIVEN HIGHS IN THE MID 90S...NAM AND GFS MAY BE ONTO
SOMETHING SHOWING SHOWING QPF MAXES TOWARD I-35 NEAR LRD TO COT.
WILL BUMP EVENING POPS OUT WEST SLIGHTLY AND MAY BUMP UP MORE IN
AFTN PKG IF APPEARS WARRANTED. EXPECT SCT RAINFALL TOTALS OF 1 TO
2 INCHES IN THUNDERSTORMS THAT DO FORM...AND ISOLD 3 TO 5 INCH
TOTALS POSSIBLE WHERE STORMS MERGERS AND BOUNDARY COLLISIONS OCCUR. SO
WIDESPREAD FLOODING NOT REALLY EXPECTED...BUT HARD TO ARGUE TO
DROP AN EXISTING FFA WHEN LOCALLY HEAVY RAINFALL REMAINS A
POSSIBILITY...ESP WHEN SOILS ARE RATHER MOIST IN MANY AREAS. WILL
RECONSIDER IN THE AFTN PACKAGE DEEPENING ON TRENDS.

&&

.PREV DISCUSSION... (ISSUED 407 AM CDT TUE JUL 4 2006)

SHORT-TERM (TODAY THROUGH WEDNESDAY)...MODEL SOLNS SUGGEST
SYNOPTIC SCALE LIFT MAINLY ACRS THE NERN CWFA TDA. COPIOUS MSTR WL
LINGER AND CAPE VALUES WL INCREASE DRG THE DAY...WHICH WL COMBINE
WITH WEAK UPPER FORCING TO GENERATE CONVECTION OVR THE NERN CWFA
TDA. MSAS REVEALS A SFC LOW/TROUGH OVR DEEP SOUTH TX. THE GFS
APPEARS TO INITIALIZE THIS FEATURE BETTER THAN THE NAM. THE GFS
KEEPS THE CENTER OF THIS LOW SOUTH OF THE CWFA TDA...YET WITH THE
ASSOCIATED TROUGH AXIS ACRS THE CWFA. THUS...ANTICIPATE
SCT/NUMEROUS CONVECTION OVR THE ERN CWFA TDA. THE GFS PROGS
MID/UPPER Q-VECTOR DIVERGENCE ACRS THE WRN CWFA TDA...AND THUS WL
CONFINE THE HIGH POPS TO THE EXTREME EAST. GIVEN THE LOW (RELATIVE
TO THE RAINFALL POTENTIAL GIVEN THE PW VALUES) FFG VALUES OVR THE
REGION...WL ISSUE A FFA FOR THE ERN CWFA. THE ECMWF/CANADIAN
DIVERGE FROM THE UKMET/NOGAPS/ GFS/NAM WITH RESPECT TO THE PSN OF
THE UPPER LOW WED...WITH THE FORMER SOLNS MORE PROGRESSIVE. THE
GFS ENSEMBLES DIVERGE SOMEWHAT WITH RESPECT TO THE PSN OF THIS
UPPER LOW WED. NEVERTHELESS...ALL SOLNS PLACE THE WRN CWFA UNDER
THE SUBSIDENT SIDE OF THE UPPER LOW WED. THIS WOULD SUGGEST A
LESS/NIL PCPN WED. HWR...BOTH THE NAM AND GFS PROG THE INTRUSION
OF AN UPPER JET STREAK FROM MEXICO WED...WITH THE GFS DEVELOPING A
SIGNIFICANT/PERSISTENT SFC LOW OVR THE REGION IN RESPONSE. THE NAM
PROGS A BRIEF SFC LOW DEVELOPMENT EARLY WED. CONCUR WITH THE GFS
OWING TO THE CONSISTENCY IN THE LATEST TWO GFS RUNS AND
METEOROLOGICAL REASONING. WL COMPROMISE WITH ISOLD/SCT CONVECTION
OVR THE CWFA WED...WITH GREATEST POPS EAST.

MARINE...THE NAM/GFS MAINTAIN WIND SPEEDS JUST BELOW SCEC
TDA/TNGT. CONCUR WITH THIS SOLN...WITH THE CAVEAT THAT THE SFC LOW
COULD BECOME MORE INTENSE. DO NOT EXPECT SEA HEIGHTS TO EXCEED 5
FEET...CONSISTENT WITH THE WAVEWATCH SOLN.

AVIATION...EXPECT MAINLY MVFR CEILINGS OWING TO CONVECTION
TDA...ESPECIALLY EAST OF US 281.

LONG TERM...MODELS COMING INTO BIT BETTER AGREEMENT ON UPPER LOW
CURRENTLY OVER WEST TX BY MIDDLE AND LATTER PORTIONS OF THE WEEK.
UPPER LOW IS PROGGED TO MOVE INTO SE TX WEDNESDAY EVENING AND THEN
RETROGRADE GRADUALLY SWWD INTO NRN MEXICO AND WEAKEN BY SATURDAY
AS HIGH PRESSURE STARTS TO BUILD INTO THE SRN PLAINS. WILL STILL
SEE COPIOUS AMOUNTS OF MOISTURE THROUGH THE PERIOD AS PWAT VALUES
WILL REMAIN ABOVE NORMAL WITH TROPICAL FETCH CONTINUING. WILL
CONTINUE WITH HIGH END POPS NE CWA AND GRADUALLY DECREASE THEM
FURTHER WEST WED NIGHT AND THU WITH LITTLE CHANGE INTO FRIDAY. BY
SATURDAY AS THE UPPER RIDGE TRIES TO BUILD IN...WILL BEGIN TO
TAPER POPS DOWN A BIT BUT WITH HIGH PWAT VALUES AND ONLY WEAK
SUBSIDENCE WILL STILL CARRY CHANCE POPS AREAWIDE. WILL CONTINUE
TREND OF DECREASING POPS SUNDAY AND INTO EARLY NEXT WEEK THANKS TO
UPPER HIGH BUILDING INTO N TX...BUT WE WILL HAVE EASTERLY FLOW
THROUGHOUT THE ATMOSPHERE WHICH WILL CONTINUE TO PUMP IN TROPICAL
MOISTURE ACROSS THE AREA SO WILL STILL KEEP POPS IN THE FORECAST.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...BEE...CALHOUN...GOLIAD...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...NONE.

&&

MJG/88...UPDATE
Hazardous weather outlook, Jul 4, 4:48 AM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE JUL 4 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT TODAY UNTIL 700 PM CDT FOR THE
COUNTIES OF CALHOUN...KLEBERG...NUECES...SAN PATRICIO...BEE...
GOLIAD...VICTORIA...ARANSAS AND REFUGIO.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH THIS EVENING...FOLLOWED BY ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS WEDNESDAY
THROUGH SATURDAY AS MOIST GULF OF MEXICO AIR CONTINUES TO RESIDE OVER
SOUTH TEXAS AND COMBINE WITH A WEAKENING UPPER LEVEL LOW AND THE
SEABREEZE TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL
GENERALLY BE IN THE 1 TO 2 INCH RANGE WEDNESDAY THROUGH SATURDAY WITH
LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE SLOW MOVEMENT OF THE
STORMS. THUNDERSTORM CHANCES WILL DECREASE SUNDAY AND MONDAY AS AN UPPER
LEVEL RIDGE STARTS TO BUILD INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

87/98

In the hours before

Special weather statement, Jul 4, 2:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT TUE JUL 4 2006

TXZ234-042130-
VICTORIA-
337 PM CDT TUE JUL 4 2006

...A FUNNEL CLOUD WAS SPOTTED OVER VICTORIA COUNTY...

AT 337 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD
OVER VICTORIA COUNTY AROUND THE CITY OF VICTORIA.

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS OVER MISSION VALLEY...OR 10 MILES SOUTHWEST OF VICTORIA...
MOVING NORTHEAST AT 15 MPH.

THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.

GW

The radar

The Corpus Christi radar (KCRP), 36 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, San Patricio

When
July 4, 2:45 PM CST
Where
San Patricio County, 7 mi NW of Sinton
Rating
F0
Path length
0.5 mi
Path width
30 yd
Reported by
LAW ENFORCEMENT
Coordinates
28.100, -97.600

Tornado was brief and remained over open county, between CR 28 and FM 188.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527297.